MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE STABILIZATION DRBT *EA; SURGICAL HAND DRILL

DEPUY MITEK LLC US LUPINE STABILIZATION DRBT *EA; SURGICAL HAND DRILL
Catalog Number 211033
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by the sales rep via phone that during a shoulder repair procedure the customer's lupine fishmouth drill guide and lupine drill bit created metal shavings in the patient's joint space.The sales rep stated that the metal shavings were removed with the shaver and that no debris was left in the patient.The procedure was completed with the devices as the issue occurred towards the end of the case.There was no patient harm or surgical delay to the case.The sales rep could not provide lot numbers for the devices but stated that the devices are approximately five years old and have seen heavy use in the field.The devices will be returning for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received for evaluation.It was observed that the outer surface of the drill bit had striations on it indicating that it was loosely fit inside the drill guide.This could be a probable cause of the metal particles.This complaint can be confirmed.A probable root cause is the loose fit in the drill guide and an excessive lateral force being applied to the drill.Other than this possibility, we cannot discern a root cause for this failure.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.A manufacturing record evaluation was performed for the finished device lot number on 11-4-2019, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history a manufacturing record evaluation was performed for the finished device lot number on 11-4-2019, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9129713
Report Number1221934-2019-58651
Device Sequence Number1749570
Product Code HTW
UDI-Device Identifier10886705001453
UDI-Public10886705001453
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211033
Device Lot Number17B01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer10/29/2019
11/05/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date10/29/2019
11/07/2019
Patient Sequence Number1